MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM C CEMENTED LAT STEM SIZE 3; HIP CEMENTED STEM

MEDACTA INTERNATIONAL SA AMISTEM C CEMENTED LAT STEM SIZE 3; HIP CEMENTED STEM
Catalog Number 01.18.103
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
At about 8 years and 3 months after primary, the patient has been revised because of stem loosening.Stem, ball head and liner have been revised successfully.Note: the surgeon commented that a possible cause of the insufficient integration in the cement was the high activity of the patient since early.
 
Additional Manufacturer Narrative
Batch review performed on 23-oct-2023: lot 130131: (b)(4) items manufactured and released on 07-mar-2013.Expiration date: 2018-01-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported case during the period of review.Clinical evaluation performed on 8 november 2023 by medacta medical manager: revision performed 8 years and 3 months after primary tha, due to stem loosening.From the radiographic image, it appears that the cement mantle on the lateral side may have become deficient but, not having previous images, we cannot determine if this is a result of an evolutionary process or if it was the situation at postoperative control.The elevated activity of the patient may have contributed to mobilization starting from a situation where stem fixation was dubius.The reason of this failure cannot be determined but there is no reason to suspect a faulty device.

Brand Name
AMISTEM C CEMENTED LAT STEM SIZE 3
Common Device Name
HIP CEMENTED STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18139034
Report Number3005180920-2023-00877
Device Sequence Number12758097
Product Code LZO
UDI-Device Identifier07630030803819
UDI-Public07630030803819
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K103189
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue Number01.18.103
Device Lot Number130131
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Initial Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/07/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight95 KG
Patient EthnicityNon Hispanic
Patient RaceWhite